Humira and Exhaustion

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 351
   Posted 9/17/2011 4:41 PM (GMT -6)   
Does anyone who takes Humira find that that are exhausted the next day once they go to sleep? For example, I took my shot yesterday morning - fine all day, not a bit tired - then I go to sleep that night and slept for like 16 hours. This happens so often that I had to change the day I take my shot to Friday so it doesn't matter how long I sleep the next day but is this normal?

novice
Regular Member


Date Joined Aug 2011
Total Posts : 299
   Posted 9/17/2011 5:03 PM (GMT -6)   
I had that initially, I took my last shot before bed instead of in the morning and I didn't feel as tired as previous shots.

I don't know if this is due to the timing or not but surely can't hurt to see
20 years old - female
Crohns dx 2009
Azathioprine 150mg, Asacol 3200mg, Ferrous gluconate 600mg, Humira bi weekly
Developed anti-bodies to infliximab.

lovemyboys09
Regular Member


Date Joined Apr 2009
Total Posts : 244
   Posted 9/17/2011 5:59 PM (GMT -6)   
I haven't had much of an issue with humira at all except for injection site reactions. I just started MTX and that kicks my butt...extreme fatigue, headaches, etc. Its hard to feel like that!! I have 3 kids that don't understand mommy's tired LOL

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 351
   Posted 9/17/2011 6:53 PM (GMT -6)   
It's weird, I don't feel tired after I take it - but the next time I go to sleep it's like I am dead to the world. I went to sleep last night around midnight and woke up at 4:30 this afternoon! That is crazy. I've been on Humira for a year and a half and so it's not an initial reaction. I just thought someone else might have had the same expereience. When I was on Remicaide I would be tired for the rest of the day and the day after so maybe it's just something that effects me differently.

p.s. but seriously, 4:30 p.m.? I'm like a college freshman male!!

lovemyboys09
Regular Member


Date Joined Apr 2009
Total Posts : 244
   Posted 9/18/2011 10:51 PM (GMT -6)   
When I was on remicade I had the fatigue the same day and day after and was fine so thats not just you! Humira might make me fatigued but i have been dealing with low iron/ iron stores for the last 7 months and have had several iron infusions so I think its just not as noticeabl. The methotrexate is kicking my butt like Remicade did though!!
ulcerative proctitis diagnosed October 2007
As of 11/11/10 - I have inflammation and ulcers in my terminal ileum (ileitis). Now saying I have indeterminate colitis since I have UP and now ulcers in my ileum. Could have crohns...who knows!

Current Meds:
Humira shot every week
MTX 1 shot/week
Meds that don't work/don't take anymore:
Asacol/Pentasa
Azathioprine
Remicade

Pyroclastic Flo
New Member


Date Joined May 2011
Total Posts : 10
   Posted 9/18/2011 11:23 PM (GMT -6)   
Yep. I call it the Humira hangover. It doesn't really matter what time of the day I do my shot, I can bet the next morning is going to be a rough one. It always feels like I'm coming off an all-nighter. The only thing that I've found that somewhat helps(although it may be purely psychological) is taking it earlier in the day(before my last meal), and drinking plenty of water before and after. about the same thing you would do to try and avoid a regular hangover lol. Lately with me I've been experiencing fatigue throughout the week and also pretty bad episodes of shortness of breath. Don't know if it's Humira related, but can't think of anything else I would attribute it to. Anyway, good luck to you. Hopefully it gets better.
Male 32 y/o
Diagnosed in 2002
Have been on Pentasa, Asacol, multiple runs of Pred, and presently Humira with Lialda.
No surgeries

teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 9/19/2011 1:28 AM (GMT -6)   
Hi I have been on Humira for over 5 years and I am fine. I am not tired
the next day. The next day is just fine for me.
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital

in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.

My GI doctor has me on and Humira. B-12 injection once a month.
Also diagnosed with Rheumatoid Arthritis.

Djin
Regular Member


Date Joined Jan 2010
Total Posts : 262
   Posted 9/19/2011 1:14 PM (GMT -6)   
Well... usually I am tired in the same day. But I do find it's harder to leave the bed in the next day.

But not big deal. In the lant month I played golf, all the 18 holes in the next day. And, as I am still a beginner, it took me 125 swings to finish the course!
Male, 36 (lovely family of wife and two daughters)
Diagnosed in nov/94 - Started with Prednisone, followed by Pentasa, entocort, flagyl, Imuran, etc.
Blockage (popcorn!!) - First Surgery 2001 (no ressection)
Severe bleedind - 2003
Stricture leading to a ressection in Dec/2008 - Second Surgery
Blockage due to adhesions - Third surgery in feb/2011
Now going off Remicade and back to pred

wednesday77
Regular Member


Date Joined Oct 2007
Total Posts : 351
   Posted 9/21/2011 10:34 PM (GMT -6)   
Pyroclastic Flo said...
Yep. I call it the Humira hangover.


THAT is hysterical. I'm glad to hear other people experience this, like I said when I was on Remicaide I would be so tired that day and would usually fall asleep in the chair - that could have been due to the xanax I would take beforehand and the benadryl they would sometimes have to put in my IV - then the next day I would be kind of lethargic. But with Humira I am seriously fine all day then that night when I go to sleep I am down for the count. I know it helps and i'm thankful, but I have to wonder what I am putting in my body...............


I haven't updated my signature in a while but I am 35 yr old girl w/ Crohn's Colitis - dx in 2006, was on 6mp, Remicaide and now Humira. I was vegan for a while and was so good about taking all my herbal supplements and vitamins and doing yoga everyday and running and instead I have traded it in for a stressful job and haven't been doing many good things for my body lately. I need to start because, although last year I didn't get sick (knock on wood) it was the first cold weather season that I didn't and now that Fall is upon us...............

This is totally another thread but does anyone taking Humira get sick more often in the Winter as opposed to the Summer months?

funkyvicca
Regular Member


Date Joined Mar 2003
Total Posts : 72
   Posted 9/22/2011 2:58 PM (GMT -6)   
Funny, I was just going to post a topic about If Humira is causing you to be fatigued?

I have been on Humira for just over a year, and my energy is about 70 percent. That is until last week, my energy is very low, have talked to my G.I. about it and all my blood work is fine. This past week I feel so fatigued. Not sure if I should be looking at something else but Humira. Has this happened to you other than the day of or after your injection?
Thanks,
Vicki
Crohn's since 1997, 1 bowel ressection in 2004. Meds: Immuran, Questran, Humira, Vitamin B12, Palafer, Vitamin D, Multivitamin, and Calcium. Buscopan and Tylenol #3 as needed.

2bpainfree
New Member


Date Joined Jul 2012
Total Posts : 0
   Posted 7/17/2012 9:19 PM (GMT -6)   
Hi... I'm new to this site and have just had my 2nd Humira injection for Ankylosing Spondylitis. I have noted a reduction in my pain levels and found I was sleeping more soundly after my first injection.

However, I have found Extreme Exhaustion with the Humira. After my first injection it was the day after and then a further day which virtually became a wash out. With the second injection about 5 days ago, I have been feeling almost continual exhaustion... I have no doubt it is from the Humira. Whilst giving benefits of one respect, it is taking it's toll on me in another. I will be having to weigh out the benefits vs the risk factors with both my doctor and rheumatologist.

Thank you for all others who have shared this complaint as it is good to know one is not alone ..

Post Edited (2bpainfree) : 7/17/2012 8:24:31 PM (GMT-6)


bloated
Regular Member


Date Joined Jun 2003
Total Posts : 411
   Posted 7/19/2012 7:44 PM (GMT -6)   
Yes, that is exactly it. Not the day of the shot but the next day. It's so bad that others notice how terrible i look and how fatigued I am. It's like the flu. But then hey the next day after that I feel great.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 25, 2014 11:19 PM (GMT -6)
There are a total of 2,251,485 posts in 250,451 threads.
View Active Threads


Who's Online
This forum has 157584 registered members. Please welcome our newest member, Fluffy-Penguin24.
290 Guest(s), 6 Registered Member(s) are currently online.  Details
leapyear, Paddicake77, Keebler, karen2cruise, Abilene, sharpragu


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer